Alert archive / North Carolina / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 208, NWS Raleigh, NC

July 9, 2012Moore County, North Carolina

NWS Raleigh, NC issued this severe thunderstorm warning at Jul 9, 2012, 2:05 PM EDT for Moore County, North Carolina. It was in force for 40 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 9, 2012, 2:05 PM EDT (18:05 UTC)
Expired
Jul 9, 2012, 2:45 PM EDT
In force
40 min
Issued by
NWS Raleigh, NC
Area
Storm-based polygon

County Moore County, NC

The radar

The Raleigh/Durham radar (KRAX), 104 km from the middle of the area, began a volume at 18:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 9, 2:41 PM EDTTSTM WND DMGSouthern Pines, NCTREE ON POWER LINE - CAMP EASTER ROAD. TREE DOWN ON JUPITER CREEK RD
Jul 9, 2:50 PM EDTTSTM WND DMGAberdeen, NC2 TREES DOWN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 36 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 6.1 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2012-07-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1054 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2012-07-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 23 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1054 J/kg
Mixed-layer CIN
-119 J/kg
Mixed-layer LCL
1186 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
23 m²/s²
0-3 km storm-relative helicity
31 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

027 
WUUS52 KRAH 091805
SVRRAH
NCC125-091845-
/O.NEW.KRAH.SV.W.0208.120709T1805Z-120709T1845Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
205 PM EDT MON JUL 9 2012

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  MOORE COUNTY IN CENTRAL NORTH CAROLINA

* UNTIL 245 PM EDT

* AT 200 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  A SEVERE THUNDERSTORM OVER EAGLE SPRINGS...MOVING SLOWLY SOUTHEAST 
  AT 15 MPH. WINDS IN EXCESS OF     58 MPH ARE LIKELY WITH THIS      
  STORM.

* LOCATIONS IMPACTED INCLUDE...
  EAGLE SPRINGS...SEVEN LAKES....CARTHAGE...TAYLORTOWN..WHISPERING   
  PINES...AND SOUTHERN PINES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE WINDS CAN BLOW DOWN TREES...POWER LINES...AND CAN DAMAGE 
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE 
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS.

PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING...1...8 7 7...6 3 3...6 7 7 2 OR NOTIFY YOUR LOCAL LAW
ENFORCEMENT AGENCY.

&&

LAT...LON 3507 7950 3507 7957 3509 7958 3512 7957
      3518 7964 3524 7967 3527 7971 3531 7971
      3540 7974 3541 7974 3542 7931 3540 7929
      3535 7927 3531 7918 3526 7921 3504 7946
TIME...MOT...LOC 1804Z 135DEG 13KT 3532 7965

$$

13
1 follow-up statement
059 
WWUS52 KRAH 091821
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
221 PM EDT MON JUL 9 2012

NCC125-091845-
/O.CON.KRAH.SV.W.0208.000000T0000Z-120709T1845Z/
MOORE NC-
221 PM EDT MON JUL 9 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 PM EDT
FOR SOUTHERN MOORE COUNTY...

AT 214 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE SEVERE THUNDERSTORMS STRETCHING FROM NEAR CARTHAGE SOUTH 
ACROSS WHISPERING PINES...SOUTHERN PINES...PINEHURST...AND ABERDEEN. 
THESE STORMS WERE MOVING SOUTHEAST AT 15 MPH.

HAZARDS IN THE WARNING INCLUDE...
DAMAGING WINDS IN EXCESS OF 58 MPH.
SMALL HAIL. 
HEAVY DOWNPOURS.

STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE 
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE 
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS 
GENERATED BY DAMAGING WINDS CAN BE DEADLY.

WHEN IT IS SAFE TO DO SO...PLEASE CALL IN YOUR REPORTS OF PENNY OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 7 7...6 3 3...6 7 7 2.

LAT...LON 3507 7950 3507 7957 3512 7957 3518 7964
      3524 7967 3527 7971 3530 7971 3542 7932
      3540 7929 3535 7927 3530 7918 3527 7922
      3526 7921 3516 7934 3504 7946
TIME...MOT...LOC 1819Z 135DEG 13KT 3536 7970

$$

13

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 9, 1:43 PM EDT, 22 minutes earlier.

Area forecast discussion, Jul 9, 1:43 PM EDT, 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
143 PM EDT MON JUL 9 2012

.SYNOPSIS...
A COLD FRONT STRETCHING EAST TO WEST ACROSS VIRGINIA WILL DRIFT
SLOWLY SOUTHWARD INTO NORTH CAROLINA BY LATE TODAY. THE FRONT WILL
THEN STALL AND LINGER OVER THE REGION THROUGH MUCH OF THE WORK
WEEK... BRINGING UNSETTLED WEATHER.

&&

.NEAR TERM /THROUGH TONIGHT/...
AS OF 1012 AM...

LITTLE MODEL CONSENSUS IN DETAILS REGARDING CONVECTION TODAY.
CONVECTION OVER THE OHIO VALLEY AT THIS TIME MEAGER AND
SIGNIFICANTLY OVERDONE BY MANY CONVECTIVE ALLOWING MODELS. THESE
MODELS WEAKEN CONVECTION AS IT ADVECTS OVER THE MOUNTAINS AND INTO
THE NORTHWEST PIEDMONT BY MID AFTERNOON. NO CONSENSUS IN THE
TRADITIONAL MODELS WITH PRECIPITATION MAXIMA APPEARING WHEREVER LOW
LEVEL CONVERGENCE IS MAXIMIZED... BUT WITH NO CONSENSUS ON LOCATION.
THE NAM LOW LEVEL WINDS LOOK OVERDONE... WITH ITS PRECIPITATION
LIKELY TOO INTENSE.

SURFACE ANALYSIS DEPICTS A ROUGHLY EAST WEST WIND SHIFT LINE NEAR
HIGHWAY 64 AT THIS TIME. ROUGH CONSENSUS BETWEEN THE MESONAM AND RAP
MODELS IN A WEAK CONVERGENCE IN THE FOOTHILLS ADVANCING INTO THE
WESTERN PIEDMONT MID AFTERNOON. THE RAP INITIATES CONVECTION NEAR
AND SOUTH OF ITS CONVERGENCE ZONE... WHICH IT MEANDERS SOUTH IN
THE EARLY AFTERNOON BEFORE LIFTING THE BEST CONVERGENCE NORTHEAST
AS THE MODEL MOVES A SLOWLY DEEPENING WEAK LOW ALONG THE BOUNDARY.
THE GFS DROPS THE BOUNDARY SOUTH AND LEAVES IT NORTH OF HIGHWAY 74
AT SUNSET. PRESSURE TENDENCIES MAY OFFER A CLUE AS TO THE PROPER
SOLUTION AS THE DAY PROGRESSES. NONE OF THE MODELS SEEM
PARTICULARLY EXCITED ABOUT OUTFLOW BOUNDARIES FROM VIRGINIA
BRINGING CONVECTION TO NORTH CAROLINA THIS AFTERNOON.

WITH LOW CONFIDENCE IN EXACT LOCATION... WILL FAVOR CURRENT BOUNDARY
SHIFTING SLIGHTLY SOUTH WITH TIME... AND BECOMING MORE NORTHEAST TO
SOUTHWEST TOWARD SUNSET. AREAS NEAR AND SOUTH OF THE BOUNDARY
EXPECTED TO BE THE ORIGIN FOR CONVECTION... WITH ISOLATED CONVECTION
POSSIBLE ALMOST ANYWHERE IN THE EARLY AFTERNOON. THE NORTHEAST LEAST
FAVORED FOR CONVECTION UNTIL CLOSER TO SUNSET WHEN PART OF THE
BOUNDARY MAY LIFT NORTH INTO THE AREA.

THE RAP MODEL IS MUCH SLOWER TO MOISTEN THE AIR MASS TODAY AND
PRODUCES SIGNIFICANTLY LESS SURFACE BASED CAPE AND INSTABILITY THAN
MOST MODELS. FREEZING LEVELS OF 15 TO 16 THOUSAND FEET WITH A DRY
INVERTED VEE BOUNDARY LAYER. SLIGHT THREAT FOR DAMAGING DOWNBURST
WINDS THIS AFTERNOON AND TONIGHT.

HEAT ADVISORY FOR THE SOUTH CONTINUES WITH HIGH TEMPERATURES MID TO
UPPER 90S.

FOR TONIGHT FORECASTING MINOR SHIFT SOUTH IN THE BOUNDARY TO FAVOR
THE SOUTHEAST FOR EARLY NIGHT CONVECTION BEFORE STORMS SUBSIDE
OVERNIGHT. LOW TEMPERATURES 73 TO 78.

&&

.SHORT TERM /TUESDAY THROUGH WEDNESDAY NIGHT/...
AS OF 235 AM MONDAY...

THIS PERIOD WILL BE DOMINATED BY A BROAD MID LEVEL TROUGH...WHILE AT
THE SURFACE...A TROUGH/WEAKENING FRONT WILL BISECT THE REGION FROM
NORTHEAST TO SOUTHWEST. LOW LEVEL FLOW WILL BRING IN MOISTURE FROM
THE GULF AND/OR ATLANTIC AND LEAD TO PWAT VALUES EXCEEDING 2 INCHES
THROUGHOUT THE PERIOD...ESPECIALLY ACROSS THE SOUTHEAST. THIS WILL
ALL RESULT IN SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS EACH
DAY DURING THE SHORT TERM PERIOD. WILL HAVE THE HIGHEST POPS DURING
THE FAVORED DIURNAL HOURS...ALTHOUGH DO NOT EXPECT THE PRECIP TO
COMPLETELY COME TO AN END DURING THE OVERNIGHT HOURS. WITH REGARDS
TO ANY SEVERE THREAT...THE DEEP LAYER FLOW...SHEAR AND MID LEVEL
LAPSE RATES ARE ALL FORECAST TO BE RATHER WEAK...THEREFORE AM NOT
EXPECTING MUCH IN THE WAY ORGANIZATION. HOWEVER...CANNOT RULE OUT A
FEW ISOLATED STRONG TO SEVERE STORMS EACH AFTERNOON...WITH THE MAIN
THREAT BEING DAMAGING DOWNBURST WINDS...AS CAPE VALUES ARE FORECAST
TO BE ON THE ORDER OF 1500-2000 J/KG...HIGHEST ACROSS THE EAST. HIGH
TEMPS WILL BE BELOW NORMAL THROUGH THE PERIOD...GENERALLY MID TO
UPPER 80S DUE TO THE CONSIDERABLE CLOUD COVER AND ABOVE NORMAL
PRECIP CHANCES...WHILE THE OVERNIGHT LOWS WILL HOVER AROUND 70
DEGREES.

&&

.LONG TERM /THURSDAY THROUGH SUNDAY/...
AS OF 230 AM MONDAY...

THE REMNANTS OF THE COLD FRONT WILL CONTINUE TO LINGER OVER THE AREA
THROUGH THE END OF THE WEEK. UPPER LEVEL FLOW WILL BE NEAR
NON-EXISTENT AND NO HELP IN MOVING THE FRONT ONE WAY OR ANOTHER.
THEREFORE...CHANCES FOR SHOWERS AND THUNDERSTORMS WILL PREVAIL EACH
DAY WITH THE MOST LIKELY TIME FRAME COINCIDING WITH PEAK HEATING
DURING THE LATE AFTERNOON. AS THE WEEKEND APPROACHES...A HIGH
PRESSURE OFF OF THE SOUTHEAST COAST BEGINS TO TRY AND BUILD IN FROM
THE EAST. THIS COULD HELP EASTERN PORTIONS OF THE CWA BEGIN TO DRY
OUT LATE SATURDAY INTO SUNDAY. MAXIMUM TEMPERATURES DURING THIS
PERIOD WILL GRADUALLY INCREASE FROM THE MID 80S TO THE UPPER 80S BY
SUNDAY. LOW TEMPERATURES WILL REMAIN FAIRLY CONSISTENT...UPPER 60S
TO NEAR 70 DEGREES.

&&

.AVIATION /18Z MONDAY THROUGH SATURDAY/...
AS OF 140 PM...

SHOWERS DEVELOPING SOUTH AND WEST OF HIGHWAYS 64 AND ONE. EXPECT
THUNDERSTORMS AS THE AFTERNOON PROGRESSES AND COVERAGE TO INCREASE
AND SPREAD OVER MOST OF CENTRAL NORTH CAROLINA BY LATE AFTERNOON.
IFR VISIBILITIES IN SHOWERS. STORMS WILL DECREASE IN THE LATE
EVENING AND BECOME SCATTERED TO ISOLATED AS MIDNIGHT APPROACHES.
SOME FOG AFTER MIDNIGHT TONIGHT... ESPECIALLY WHERE SIGNIFICANT
RAIN FALLS THIS AFTERNOON. SHOWERS OR THUNDERSTORMS ALMOST ANYTIME
AFTER SUNRISE TUESDAY... ESPECIALLY NEAR AND SOUTH OF HIGHWAY 64.

THERE WILL BE A CHANCE FOR SCATTERED TO NUMEROUS SHOWERS AND
THUNDERSTORMS... PRIMARILY IN THE AFTERNOON THROUGH EARLY EVENING
INTO THURSDAY NIGHT... WITH CONVECTION DECREASING IN COVERAGE FOR
FRIDAY AND SATURDAY AND MORE LIKELY TO BE CONFINED TO THE
AFTERNOONS AND EVENINGS. THERE IS A GOOD CHANCE FOR MVFR CEILINGS
AND VISIBILITIES LATE NIGHT TO JUST AFTER SUNRISE EACH NIGHT.

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
HEAT ADVISORY UNTIL 7 PM EDT THIS EVENING FOR NCZ042-043-
073>078-083>086-088-089.

&&

SYNOPSIS...HARTFIELD
SHORT TERM...KRR
LONG TERM...RTE
Hazardous weather outlook, Jul 9, 10:38 AM EDT, 3 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RALEIGH NC
1038 AM EDT MON JUL 9 2012

NCZ042-043-073>078-083>086-088-089-101445-
JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON-
RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
1038 AM EDT MON JUL 9 2012

...HEAT ADVISORY IN EFFECT UNTIL 7 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.

A FEW STRONG TO SEVERE STORMS ARE POSSIBLE THIS AFTERNOON INTO
TONIGHT. THE PRIMARY THREAT WILL BE DAMAGING WIND GUSTS OVER 60
MPH. LOCALLY HEAVY RAIN MAY LEAD TO PONDING OF WATER ON ROADS AND
MINOR FLOODING OF URBAN LOCATIONS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

LOCALLY HEAVY RAIN AND STREET FLOODING ARE POSSIBLE TUESDAY
THROUGH THURSDAY. OTHERWISE... HAZARDOUS WEATHER IS NOT EXPECTED
AT THIS TIME.

NCZ007>011-021>028-038>041-101445-
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE-
ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE-
1038 AM EDT MON JUL 9 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

A FEW STRONG TO SEVERE STORMS ARE POSSIBLE THIS AFTERNOON INTO
TONIGHT. THE PRIMARY THREAT WILL BE DAMAGING WIND GUSTS OVER 60
MPH. LOCALLY HEAVY RAIN MAY LEAD TO PONDING OF WATER ON ROADS AND
MINOR FLOODING OF URBAN LOCATIONS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

LOCALLY HEAVY RAIN AND STREET FLOODING ARE POSSIBLE TUESDAY
THROUGH THURSDAY. OTHERWISE... HAZARDOUS WEATHER IS NOT EXPECTED
AT THIS TIME.

In the hours before

Local storm report, Jul 9, 8:49 AM EDT, 5 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
849 AM EDT MON JUL 09 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0455 PM     TSTM WND DMG     4 NNW WADESBORO         35.03N  80.09W
07/08/2012                   ANSON              NC   DEPT OF HIGHWAYS

            TREES BLOWN DOWN NEAR HIGHWAY 52 AND STATE ROAD 1641.
            TIME ESTIMATED.

&&

EVENT NUMBER RAH1200587

DJF
Local storm report, Jul 9, 9:01 AM EDT, 5 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
901 AM EDT MON JUL 09 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0635 PM     TSTM WND DMG     1 NNW DABNEY            36.36N  78.48W
07/08/2012                   VANCE              NC   DEPT OF HIGHWAYS

            ONE TREE BLOWN DOWN NEAR THE INTERSECTION OF GLEBE ROAD
            AND DABNEY ROAD. TIME ESTIMATED.

&&

EVENT NUMBER RAH1200588

DJF
Local storm report, Jul 9, 9:02 AM EDT, 5 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
902 AM EDT MON JUL 09 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0645 PM     TSTM WND DMG     1 NE AFTON              36.34N  78.21W
07/08/2012                   WARREN             NC   DEPT OF HIGHWAYS

            TWO TREES BLOWN DOWN NEAR U.S. 401 AND PARKTOWN ROAD.
            TIME ESTIMATED.

&&

EVENT NUMBER RAH1200589

DJF
Local storm report, Jul 9, 9:04 AM EDT, 5 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE RALEIGH NC
904 AM EDT MON JUL 09 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0450 PM     TSTM WND DMG     3 SSW ANSONVILLE        35.07N  80.13W
07/08/2012                   ANSON              NC   DEPT OF HIGHWAYS

            TREES BLOWN DOWN NEAR HIGHWAY 52 AND STATE ROAD 1637.
            TIME ESTIMATED.

0455 PM     TSTM WND DMG     4 NNW WADESBORO         35.03N  80.09W
07/08/2012                   ANSON              NC   DEPT OF HIGHWAYS

            TREES BLOWN DOWN NEAR HIGHWAY 52 AND STATE ROAD 1641.
            TIME ESTIMATED.

0635 PM     TSTM WND DMG     1 NNW DABNEY            36.36N  78.48W
07/08/2012                   VANCE              NC   DEPT OF HIGHWAYS

            ONE TREE BLOWN DOWN NEAR THE INTERSECTION OF GLEBE ROAD
            AND DABNEY ROAD. TIME ESTIMATED.

0645 PM     TSTM WND DMG     1 NE AFTON              36.34N  78.21W
07/08/2012                   WARREN             NC   DEPT OF HIGHWAYS

            TWO TREES BLOWN DOWN NEAR U.S. 401 AND PARKTOWN ROAD.
            TIME ESTIMATED.

&&

EVENT NUMBER RAH1200586 RAH1200587 RAH1200588 RAH1200589

DJF
Special weather statement, Jul 9, 1:16 PM EDT, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
116 PM EDT MON JUL 9 2012

NCZ074>077-084-086-091815-
HARNETT-HOKE-LEE-MONTGOMERY-MOORE-RICHMOND-
116 PM EDT MON JUL 9 2012

...SHOWERS AND THUNDERSTORMS ARE BEGINNING TO POP UP ACROSS THE
SOUTHERN PIEDMONT AND SANDHILLS EARLY THIS AFTERNOON. THESE SHOWERS
AND STORMS WILL MOVE SLOWLY EAST ACROSS HARNETT...RICHMOND...
MOORE...MONTGOMERY...LEE AND HOKE COUNTIES THROUGH 215 PM EDT...

SOME LOCATIONS IMPACTED INCLUDE...TROY...ROBBINS... CARTHAGE...
CAMERON...SOUTHERN PINES... SANFORD...EAGLE SPRINGS...AND SEVEN
LAKES.

HAZARDS INCLUDE...

HEAVY DOWNPOURS AND GUSTY WINDS UP TO 30 MPH.

IF YOU SEE LIGHTNING OR HEAR THUNDER...YOU ARE AT RISK. TAKE SHELTER
INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER IN A BUILDING A
VEHICLE PROVIDES SAFETY FROM LIGHTNING.

&&

LAT...LON 3550 8005 3551 7937 3546 7883 3520 7905
      3519 7910 3513 7911 3495 7926 3498 7939
      3504 7946 3502 7953 3515 8004
TIME...MOT...LOC 1713Z 284DEG 10KT 3535 7974

13
Special weather statement, Jul 9, 1:57 PM EDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
157 PM EDT MON JUL 9 2012

NCZ039-040-074>077-084-086-088-091900-
CHATHAM-CUMBERLAND-HARNETT-HOKE-LEE-MONTGOMERY-MOORE-RANDOLPH-
RICHMOND-
157 PM EDT MON JUL 9 2012

...SHOWERS AND THUNDERSTORMS WILL MOVE SLOWLY EAST ACROSS THE
SOUTHERN PIEDMONT AND SANDHILLS THIS AFTERNOON. THIS INCLUDES
HARNETT...RICHMOND...RANDOLPH...MOORE...MONTGOMERY...LEE...
CUMBERLAND...CHATHAM AND HOKE COUNTIES THROUGH 300 PM EDT...

SOME LOCATIONS IMPACTED INCLUDE...ANGIER...LILLINGTON...CARTHAGE...
SOUTHERN PINES... WHISPERING PINES...SPRING LAKE...BUIES CREEK...

HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 40 TO 50 MPH.

IF YOU SEE LIGHTNING OR HEAR THUNDER...YOU ARE AT RISK. TAKE SHELTER
INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER IN A BUILDING A
VEHICLE PROVIDES SAFETY FROM LIGHTNING.

&&

LAT...LON 3552 7872 3496 7878 3518 7991 3556 7978
TIME...MOT...LOC 1754Z 280DEG 11KT 3539 7881

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 8, 9:10 PM EDTSpecial Weather StatementRAHHalifax65 min
Jul 8, 11:45 PM EDTSpecial Weather StatementRAHFranklin, Halifax, Warren60 min
Jul 9, 1:18 AM EDTSpecial Weather StatementRAHChatham, Lee42 min
Jul 9, 1:47 AM EDTSpecial Weather StatementRAHHalifax58 min
Jul 9, 3:41 AM EDTHeat AdvisoryRAHAnson, Cumberland, Harnett, Hoke, Johnston, Lee and 8 more15 hr
Jul 9, 1:16 PM EDTSpecial Weather StatementRAHHoke, Lee, Montgomery, Moore59 min
Jul 9, 1:56 PM EDTSevere Thunderstorm WarningRAHHarnett49 min
Jul 9, 1:57 PM EDTSpecial Weather StatementRAHCumberland, Harnett, Lee, Moore63 min
Jul 9, 2:25 PM EDTAreal Flood AdvisoryRAHHarnett, Moore3 hr
Jul 9, 2:45 PM EDTSevere Thunderstorm WarningRAHHarnett, Hoke, Lee, Moore45 min
Jul 9, 2:47 PM EDTSevere Thunderstorm WarningRAHChatham, Harnett, Wake58 min
Jul 9, 2:49 PM EDTSevere Thunderstorm WarningRAHCumberland, Harnett, Johnston, Sampson41 min
Jul 9, 3:02 PM EDTSevere Thunderstorm WarningRAHHarnett, Lee43 min
Jul 9, 3:11 PM EDTSevere Thunderstorm WarningRAHCumberland, Harnett, Hoke34 min
Jul 9, 3:36 PM EDTSpecial Weather StatementRAHScotland54 min
Jul 9, 3:37 PM EDTSpecial Weather StatementRAHJohnston53 min
Jul 9, 3:43 PM EDTSevere Thunderstorm WarningRAHCumberland33 min
Jul 9, 3:57 PM EDTSpecial Weather StatementRAHWayne63 min
Jul 9, 4:04 PM EDTSpecial Weather StatementRAHWake41 min
Jul 9, 4:10 PM EDTAreal Flood AdvisoryRAHChatham, Johnston, Wake79 min
Jul 9, 4:15 PM EDTSpecial Weather StatementRAHDurham45 min
Jul 9, 4:20 PM EDTSpecial Weather StatementRAHAnson55 min
Jul 9, 4:27 PM EDTSpecial Weather StatementRAHSampson63 min
Jul 9, 4:30 PM EDTSevere Thunderstorm WarningRAHDurham45 min
Jul 9, 4:34 PM EDTSevere Thunderstorm WarningRAHAnson, Richmond56 min
Jul 9, 4:41 PM EDTSevere Thunderstorm WarningRAHAnson, Montgomery, Richmond, Stanly49 min
Jul 9, 5:01 PM EDTSpecial Weather StatementRAHWayne59 min
Jul 9, 5:10 PM EDTAreal Flood AdvisoryRAHAnson80 min
Jul 9, 5:25 PM EDTSevere Thunderstorm WarningRAHAnson, Montgomery, Richmond, Stanly50 min
Jul 9, 5:38 PM EDTSpecial Weather StatementRAHGranville52 min
Jul 9, 5:44 PM EDTSpecial Weather StatementRAHEdgecombe61 min
Jul 9, 5:56 PM EDTSevere Thunderstorm WarningRAHGranville, Person, Vance49 min
Jul 9, 5:57 PM EDTSpecial Weather StatementRAHBladen63 min
Jul 9, 6:12 PM EDTSpecial Weather StatementRAHPerson48 min
Jul 9, 6:18 PM EDTSpecial Weather StatementRAHMontgomery57 min
Jul 9, 6:30 PM EDTAreal Flood AdvisoryRAHGranville, Person, Vance2 hr
Jul 9, 7:00 PM EDTSpecial Weather StatementRAHGranville, Person, Vance, Warren60 min
Jul 9, 7:02 PM EDTSpecial Weather StatementRAHAlamance, Guilford, Orange58 min
Jul 9, 7:05 PM EDTFlash Flood WarningRAHGranville108 min
Jul 9, 7:28 PM EDTSevere Thunderstorm WarningRAHHalifax, Warren47 min
Jul 9, 7:46 PM EDTSpecial Weather StatementRAHEdgecombe, Franklin, Halifax, Nash59 min
Jul 9, 7:48 PM EDTFlash Flood WarningRAHAlamance, Guilford3 hr

Nearby

Severe Thunderstorm Warnings in North Carolina, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.